MAUDE Adverse Event Report: IMPLANTECH ASSOCIATES, INC. CONTOURFLEX(TM) GLUTEAL IMPLANT, ANATOMICAL (TEARDROP); CONTOURED CARVING BLOCK IMPLANT

IMPLANTECH ASSOCIATES, INC. CONTOURFLEX(TM) GLUTEAL IMPLANT, ANATOMICAL (TEARDROP); CONTOURED CARVING BLOCK IMPLANT
Model Number N/A
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Multiple Organ Dysfunction Syndrome (3261)
Date of Event 02/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: method: the actual device was not evaluated, however manufacturing (assembly & packaging) records were reviewed, sterilization process records were reviewed, labeling was evaluated.Results: no failure was detected.Conclusion: the possibility of infection-like symptoms are known, inherent risks of implant surgery.Labeling also discusses the possibility of explant surgery taking place at any time after implantation.
 
Event or Problem Description
Complainant reported that patient who received gluteal implants had to have devices explanted bilaterally nine days post-operatively due to signs of infection and apparent organ failure.Patient started to experience problem fairly soon after implantation.When seen 1 week post-op, patient had secretions, pus and foul odor which led reporting physician to think there was an infection.Culture was taken which ended up having a negative result.Patient continued to get worse and appear to develop organ failure (kidney, etc.) another culture was taken and again the results were negative.Reporting physician considered the possibility of sepsis, but the results of all the cultures taken failed to support presence of any bacterial infection.After removal, the patient's symptoms have resolved.

Brand Name
CONTOURFLEX(TM) GLUTEAL IMPLANT, ANATOMICAL (TEARDROP)
Common Device Name
CONTOURED CARVING BLOCK IMPLANT
Manufacturer (Section D)
IMPLANTECH ASSOCIATES, INC.
6025 nicolle st., suite b
ventura,
MDR Report Key7538909
Report Number2028924-2018-00005
Device Sequence Number1794416
Product Code MIB
UDI-Device IdentifierM724CCB631
UDI-PublicM724CCB631
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K052504
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/19/2023
Device Model NumberN/A
Device Catalogue NumberCCB6-3
Device Lot Number875467
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2018
Initial Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR